Thunderstorm Wind, Seneca
- When
- June 13, 6:25 PM EST
- Where
- Seneca County, Seneca Falls
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 42.917, -76.783
Thunderstorm winds downed trees and wires.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 13, 1:21 PM EST, 5 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 221 PM EDT MON JUN 13 2005 .SHORT TERM (TONITE - WEDNESDAY)... ACTIVE WX LIKELY OVER THE NEXT 2 DAYS. REMNANT S/WV OF TS ARLENE MAKING THE TURN AROUND THE TOP OF THE RIDGE OVER NRN OH THIS AFTERNOON WITH TROF AXIS FIRING TSTMS IN WRN NY-PA. 12Z MODELS HANDLING SITN PRETTY WELL...ESPLY NAM. AS TROF APCHS AND BREAKS A SMALL SUBS INVERSION BTWN 850-700 MB...WERE LOOKING FOR CONTD DEVELOPMENT OF TSRA WITHIN MODERATELY UNSTABLE ATMOS...WITH STORMS MOVG ACROSS CWA LATE THIS AFTERNOON THROUGH THE EVENING. BULK OF ANY TROPICAL RAIN NOW OVER MI IS PROGGED TO BE ON NRN PERIPHERY OF VORT WHICH WL TRACK OVER SRN CAN/XTRM NRN NY TONITE. LESS COVERAGE FURTHER SOUTH. MAY SEE HALF-THREE QUARTER INCH RAIN NORTHERN AREAS. WSPDS STILL WEAK...BUT FASTER THAN PREV DAYS WHICH SHOULD HELP TO KEEP STORMS MOVING. STILL...CONVECTIVE POTENTIAL LEANS MORE WITH FLASH FLOODING THAN SVR...ALTHOUGH DRY PUNCH COMING ACROSS ALOFT COULD HELP ENHANCE THE STRONGEST STORMS WITH WIND GUST POTNL THIS EVE. AFTER PASSAGE OF TROF LATE TONIGHT...HEIGHTS BUILD QUICKLY OVER THE AREA AHEAD OF CUTOFF LOW MOVING OUT OF NRN PLAINS. WILL LINGER A FEW SHOWERS UP NORTH EARLY...THEN CONTINUE TO KEEP FCST AREA MAINLY RAIN FREE FOR TUESDAY. THEN APCHG FRONTAL SYSTEM AND DIGGING UPR LOW WILL BRING YET ANOTHER ROUND OF CONVECTIVE ACTIVITY TUESDAY EVENING WITH MORE SHOWERS UNDER THE UPR LOW FOR WEDNESDAY. NAM STRONGLY SUGGESTING A LINE OF PRE-FRONTAL TSTMS DVLPG TUES EVENING OVER WRN NY-OH ON THE NOSE OF LLVL JET...WHICH MOVES ACROSS THE REGION TUES NITE. GFS/NGM SHOW HINTS OF THIS...AND I THINK IT PLAUSIBLE. WILL UP POPS TUES NITE AND WEDS. THERE MAY BE A BREAK WEDS MORNING AFTER ANY LINGERING NOCTURNAL CONVECTION...BEFORE BULK OF UPR TROF ARRIVES IN THE AFTERNOON WITH MORE SUSTAINED PRECIP. TOO FAR OUT IN AN UNSTABLE PATTERN TO GET THAT SPECIFIC...SO AT THIS POINT...WILL BROAD BRUSH THE DAY WITH SHRA OR TSRA. MODEL TEMPERATURE GUIDANCE FITTING WITH 850-925 MB T PROGS FOR THE MOST PART...ALTHOUGH GFS MAV LOOKS ON THE COOL SIDE. WILL LEAN WITH WARMER FWC/MET BLEND WHICH CONTINUES TO GIVE READINGS WELL INTO 80S-NR 90 TUES...AND SLIGHT COOL DOWN TO LOWER 80S WEDS. -JAB && .LONG TERM (WEDNESDAY NIGHT - TUESDAY)... COOLER LESS HUMID AIRMASS TO MOVE INTO CWA BEHIND SFC LOW THURSDAY. THIS WILL MOVE SLOWLY EAST INTO THE WEEKEND. UL LOW OR TROF FOLLOWS SFC LOW. THE QUESTION AND DISCREPANCY IS HOW MUCH ENERGY CLOSES OFF AND MOVES SOUTH LATE THIS WEEK. THIS UL LOW WILL HELP WRAPAROUND MOISTURE AND SECONDARY TROF FRIDAY. MODELS NOT AGREEING HOW STRONG UL LOW WILL BE AND SET UP FOR THE WEEKEND. WILL GO TOWARD PREVIOUS FORECAST AND HPC TO KEEP IT DRY SATURDAY ON AS CANADIAN HIGH BUILDS SE INTO NE US. -TAC && .AVIATION (13/18Z - 14/18Z)... VFR CONDITIONS TO DETEORATE LATER THIS AFTERNOON IN TS THAT ARE STARTING TO GET GOING IN WRN NY AND CENTRAL PA. THESE SHOWERS AND TS ARE MOVING INTO A HEATED MORE UNSTABLE ATMOSPHERE. ALSO HELPED BY A SHORT WAVE. TONIGHT UNDER UL CIRCULATION ASSOCIATED WITH REMNANTS OF ARLENE CIGS TO GO TO IFR IN A FEW PLACES WITH MVFR REST. VSBYS TO MOSTLY MVFR. TUESDAY AFTER SUNRISE WINDS TO GO ABOVE 10KTS AND HIGHER GUSTS. THIS WILL BREAK UP THE CLOUDS BRINGING VFR CONDITIONS BY AFTERNOON. -TAC && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 355 AM EDT MON JUN 13 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-140900- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 355 AM EDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... SHOWERS AND THOWERSTORMS ARE LIKELY TODAY, ESPECIALLY THIS AFTERNOON INTO THE EVENING HOURS. THE STORMS WILL PRODUCE HEAVY RAIN. AN ISOLATED SEVERE STORM IS POSSIBLE, WITH THE MAIN THREAT BEING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT AND WEDNESDAY. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ASSISTANCE MAY BE NEEDED THIS AFTERNOON.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 214 PM EDT MON JUN 13 2005 NYZ022-131945- STEUBEN NY- 214 PM EDT MON JUN 13 2005 ...LINE OF STRONG THUNDERSTORMS MOVING INTO WESTERN STEUBEN COUNTY... * AT 212 PM EDT...A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY WIND...AND VERY HEAVY RAIN...WERE LOCATED ALONG A LINE EXTENDING FROM EXTENDING FROM 23 MILES NORTH OF OLEAN TO 9 MILES SOUTH OF WELLSVILLE...AND MOVING NORTHEAST AT 20 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... WEST GREENWOOD AT 300 PM EDT HARTSVILLE AT 310 PM EDT HORNELL AND ARKPORT AT 330 PM EDT CAMERON...HOWARD AND WAYLAND AT 340 PM EDT THESE STORMS HAVE THE POTENTIAL TO PRODUCE WIND GUSTS TO 35 MPH AND BRIEF HEAVY RAINFALL. RAINFALL RATES OF ONE INCH AN HOUR ARE LIKELY. THE HEAVY RAIN COULD CAUSE DITCHES AND CULVERTS OF OVERFLOW...OR PONDING OF WATER ON ROADWAYS. LAT...LON 4242 7841 4185 7804 4231 7728 4288 7764
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 353 PM EDT MON JUN 13 2005 NYZ016-017-132100- CAYUGA NY-SENECA NY- 353 PM EDT MON JUN 13 2005 ...STRONG THUNDERSTORM WILL BE MOVING THROUGH NORTHERN SENECA COUNTY... * AT 400 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES SOUTHWEST OF CANANDAIGUA...AND MOVING NORTHEAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... SENECA FALLS AT 440 PM EDT MONTEZUMA AT 450 PM EDT THIS STORM HAS THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS AND BRIEF HEAVY RAINFALL. RAINFALL RATES OF ONE INCH AN HOUR ARE LIKELY. THE HEAVY RAIN MAY CAUSE DITCHES AND CULVERTS OF OVERFLOW...OR PONDING OF WATER ON ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LAT...LON 4288 7761 4272 7751 4298 7650 4323 7664 JFC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 612 PM EDT MON JUN 13 2005 NYZ015-016-022-023-025-132315- SCHUYLER NY-SENECA NY-STEUBEN NY-TOMPKINS NY-YATES NY- 612 PM EDT MON JUN 13 2005 ...LINE OF STRONG THUNDERSTORMS WILL BE MOVING THROUGH THE KEUKA LAKE THE AREA... * AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ALONG A LINE EXTENDING FROM 15 MILES SOUTHEAST OF GENESEO TO 11 MILES WEST OF WATKINS GLEN...AND MOVING NORTHEAST AT 20 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... ITALY HILL AT 625 PM EDT WATKINS GLEN AT 635 PM EDT THESS STORMS HAVE THE POTENTIAL TO PRODUCE WIND GUSTS TO 35 MPH AND BRIEF HEAVY RAINFALL. RAINFALL RATES OF ONE INCH AN HOUR ARE LIKELY. THE HEAVY RAIN MAY CAUSE DITCHES AND CULVERTS OF OVERFLOW...OR PONDING OF WATER ON ROADWAYS. ALSO...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LAT...LON 4271 7773 4224 7707 4250 7639 4297 7705
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
650 PM EDT MON JUN 13 2005
NYZ015>017-132345-
CAYUGA NY-SENECA NY-YATES NY-
650 PM EDT MON JUN 13 2005
...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...
* AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
WINDS...AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM RUSHVILLE TO WILLETS...OR ALONG A LINE
EXTENDING FROM 8 MILES SOUTHEAST OF CANANDAIGUA TO 16 MILES SOUTH
OF SENECA FALLS...AND MOVING NORTH AT 20 MPH.
* STRONG THUNDERSTORMS WILL BE NEAR...
WILLETS AND EAST VARICK AT 655 PM EDT
MAC DOUGALL AND AURORA AT 700 PM EDT
ROSE HILL AND LEVANNA AT 705 PM EDT
SCIPIO CENTER AND MERRIFIELD AT 710 PM EDT
UNION SPRINGS AND PACKWOOD CORNERS AT 715 PM EDT
WYCKOFF AND WATERLOO AT 720 PM EDT
FLEMING AND CAYUGA AT 725 PM EDT
MELROSE PARK AND MAGEE AT 730 PM EDT
IF ON OR NEAR THE FINGER LAKES...SEEK SHELTER NOW. GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE.
LAT...LON 4277 7731 4276 7698 4302 7696 4303 7649
4301 7646 4293 7646 4288 7648 4263 7661
4263 7667 4260 7665 4275 7732
PADAVONAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
721 PM EDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG DUNDEE 42.52N 76.98W
06/13/2005 YATES NY LAW ENFORCEMENT
TREES AND WIRES DOWN IN JERUSALEM AND DUNDEE
&&
JFCSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
724 PM EDT MON JUN 13 2005
NYZ025-044-140000-
CORTLAND NY-TOMPKINS NY-
724 PM EDT MON JUN 13 2005
...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...
* AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM LAKE RIDGE TO PERUVILLE...OR ALONG A LINE
EXTENDING FROM 14 MILES NORTH OF ITHACA TO 9 MILES NORTHEAST OF
ITHACA...AND MOVING NORTHEAST AT 30 MPH.
* STRONG THUNDERSTORMS WILL BE NEAR...
WILLET AND TEXAS VALLEY AT 730 PM EDT
MCGRAW AND MC GRAW AT 735 PM EDT
SOLON AND CINCINNATUS AT 740 PM EDT
SCOTT AND EAST HOMER AT 745 PM EDT
UNION VALLEY AND TAYLOR AT 750 PM EDT
TRUXTON AT 755 PM EDT
TRIPOLI AND CUYLER AT 800 PM EDT
THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY
LAT...LON 4242 7587 4241 7625 4251 7625 4253 7627
4246 7632 4263 7665 4262 7627 4277 7627
4280 7590
PADAVONAThe Binghamton radar (KBGM), 103 km away, was scanning. The volume nearest the first event began at 23:22 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed trees and wires.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458756.